Lump in throat

Hi all,

I'm starting to have discomfort where my thyroid is. I have Hashimotos and have had this sensation on and off, but lately it seems worse. I'm starting to find it difficult to get my Vit D pill down... feels like it gets stuck. When I swallow it feels like something is lodged in my throat (again where my thyroid is).

I know this gets worse when I'm under stress.

Can anyone give me any advice? Is this just what I have to live with? Are there ways to reduce the swelling? My neck still looks normal... no bump or anything.

Do I need to see the doctor about it right away?

I'd appreciate any advice you can give me.



24 Replies

  • For your reassurance ask your GP to palpate your neck. The sensations can be quite common. I am hypo and always have to make sure I have a drink available if eating. I also take supplements with a good lot of water, not just a sip so that the tablet goes down. It's not a nice sensation when it sticks - I think this might be due to not having sufficient saliva as well as a slightly swollen gland.

  • Thanks Shaws... I'll make an apt. I do have eight nodules but the last time they checked it was a year ago. I'm not sure if these may have increased in size.

  • If you have an Endocrinologist maybe make an appointment with him/her. If you haven't ask on a new post for any recommendations within your area.

  • Thanks again Shaws. I just posted asking if anyone knows a good endo in Solihull or Birmingham. I'm moving from London to Solihull in two weeks. It's a problem because I won't be able to get an apt with my doctor or endo before leaving. I don't have medical coverage so it takes a long time to get an apt. :-(

  • I hope you get a sympathetic person. Thyroiduk office is closed till 1st Sept so you could email after this and ask for a list of Endos and hope there's one where you want.

  • Me too... it's so difficult to find someone who actually cares. I have emailed Thyroiduk and they sent me a list of Endos... unfortunately, none of them are close to where I'll be living. :-(

  • It might be worth a journey. I know many who traveled all over the country to see Dr Skinner who consulted in Birmingham or Glasgow. Trainline has some good deals on journeys.

  • Thanks for that info... I'll definitely look into that!

  • Hello kym46 I live in Solihull (with rubbish GP) but apart from that there is a support group here. I am not sure how to send you the info privately as I think is the procedure. Perhaps somebody can tell me. The recent meeting was just Saturday gone but there will be another in September. I have not heard of a good endo in the neighbourbood and I believe Dr Skinner is no more. I will see if I can find the group leader's code name and get her to sort you out or she may even read this or somebody else may and know the procedures better than I.

  • Oh thank you so much Taminaone. I think a support group will be so helpful. It's going to be difficult just making the move and not knowing anyone... plus finding work etc. It's all a bit overwhelming at the moment! I think you can send me information in a private message. :-)

  • Taminaone, to send Kym a private message click on her username and click on Messages top r/h of page.

  • thanks clutter for info.

  • This is a definite hypo symptom for me and i had this when I was under medicated. Have you had your levels checked recently?

  • Ah that's interesting. Well, the endo keeps changing my dosage and recently it was reduced slightly. I'm due to go back in a couple of months. Is it dangerous to leave it... I mean if I feel this sensation and ignore it, can it cause more damage?

  • I don't know if its dangerous but personally i never decrease my dosage unless I feel I need to. If I don't feel overmedicated I won't let a doctor go by TSH results and tell me I am. Maybe you need to increase your dose?

  • Not sure, at the moment the Endo has me alternating... 75 one day then 100 the next. I'm trying to get an appointment.

  • Is your Endo open to T3? I have had some added to my Levo and haven't had the horrible sensation since - along with some of other hypo symptoms it has totally gone since starting T3.

  • I've never looked into taking T3. My Endo did what most seem to do... told me not to worry... it wasn't a big deal and just to take my medication and everything would be fine. :(

  • Grrr, its such a battle! Which is so hard when you are feeling crap! My GP was the same but Endo has been good - did go private though as was so desperate!

    I was quite forceful about the T3 and took all if the articles etc recommended on here to back up my case.

  • It really is a battle! My husband is a scientist so he always looks at the numbers rather then the symptoms which makes it more difficult.

    I'm a bit scared to take anything else on top of what I'm taking. I guess I just need to read and learn more!

  • Absolutely! I have got so much info from this brilliant site and the knowledgeable people on it. Learnt more than from any doctor! Good luck.

  • Thanks Kel!! :-)

  • Kel8, your thyroid gland may be inflamed after a Hashi attack or one of the nodules may have grown a little. It's not dangerous to wait until you can see a doctor or endo, thyroid nodules are very slow growing.

  • Thanks Clutter!! :-)

You may also like...